MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH CONCORDE BUL PAR 9X7X23; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MEDOS INTERNATIONAL SàRL CH CONCORDE BUL PAR 9X7X23; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 187823107
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Codes Spinal Cord Injury (2432); No Code Available (3191)
Date of Event 04/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Patient identifier: (b)(6).(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported the surgeon was attempting to insert a 9x7x23mm concorde cage into a collapsed disc space at the l1-l2 level.During impaction, the implant come off the inserter and the inserter concussed the cord.At that point, the surgeon defaulted on the interbody.The case was completed without issues.The patient has shown no signs of deficit or injury.The surgeon would like to why the inserter disengaged from the cage.It was also reported that the surgeon applied a dural patch.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).The concorde bullet parallel 9x7x23mm cage was returned to the complaint handling unit (chu).The exterior of the cage features some small rough areas that may be due to tool markings.The most prominent one is beside the mouth of the threaded port for coupling with the inserter.The material at the mouth of the cage appears to have been ripped laterally off the cage.Inside, the first couple of rotations of the thread has been stripped from the inside of the cage.The markings are at their deepest on the opposite side of the damage at the mouth of the port.Based on the evidence provided, the cage was inserted and the patient¿s anatomy was sufficient to hold it in place.The cage was not fully disengaged when then attempting to remove the inserter.Pulling the inserter with sufficient force and at an angle appears to have resulted in the cage threads failing, resulting in the inserter tip being pulled through the remnants of the threads and out of the cage, damaging the mouth of the cage in the process.A review of the dhr identified no issues during the manufacturing and release of this cage that could contribute to the problem reported by the customer.This cage was released accomplishing all quality requirements.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.The root cause of the damage to the cage cannot be determined from the sample and the information provided.A probable root cause was a high amount of force applied to the cage at an angle by the inserter while removing the inserter.This led to the threads and mouth of the port failing due to stresses applied to them.As no issues could be identified in the manufacturing or release of this product.Therefore, this complaint file will be closed with no further action required.

Brand Name
CONCORDE BUL PAR 9X7X23
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8599169
Report Number1526439-2019-51628
Device Sequence Number19417893
Product Code MAX
UDI-Device Identifier10705034139326
UDI-Public(01)10705034139326
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K041722
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number187823107
Device Catalogue Number187823107
Device Lot Number223117
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2019
Initial Date Received by Manufacturer 04/17/2019
Supplement Date Received by Manufacturer06/07/2019
Initial Report FDA Received Date05/10/2019
Supplement Report FDA Received Date06/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;